I had the vaginal mesh surgery a year ago last August and since then I have had several side-effects. My SUI has returned, as well as some very painful bowel movements (even though I had the surgery for a cystocele) and UTI-like symptoms. I have a variety of auto-immune disorders as well, and was wondering if any auto-immune disorder flare-ups or reoccurences have been linked with this surgery, being that the material used is synthetic. One of my disorders is a skin condition called vitiligo, and I've had the condition for 20 years. Previous to this surgery, I have not had any changes or "new spots" in about 8 years, however within the last 9 months I have had a MAJOR flare-up of vitiligo, and about 20% of my body now has new spots.
Please let me know if it is possible that the reoccurance of my vitiligo could be a result of my body trying to reject the synthetic mesh.
I have heard this type of report about autoimmune flareups from several of my mesh erosion patients now. THe polypropelene mesh is supposed to be non-immunogenic, meaning that it is not supposed to generate an immune response. The animal and human based meshes theoretically could be immunogenic, but they are usually so highly processed that immune response should be unlikely. Nevertheless, based on many patient reports of immune type reactions, this is a question that probably needs to be studied further. Of note, I have had a couple of patients say that their immune type symptoms improved once the mesh was removed surgically. Regarding your complaints of SUI, and UTI like symptoms, I have had several patients complain of these symptoms. Similar for bowel movement problems. Your best bet would be to get evaluated by a well trained urogynecologist, who can likely remove the mesh if it turns out to be sausing the SUI and bowel problems.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.